SINGULAIR may cause serious side effects.
Behavior and mood-related changes have been reported. Tell your healthcare provider right away if you or your child have any of these symptoms while taking SINGULAIR:
- agitation including aggressive behavior or hostility
- bad or vivid dreams
- disorientation (confusion)
- feeling anxious
- hallucination (seeing or hearing things that are not really there)
- suicidal thoughts and actions (including suicide)
- trouble sleeping
My daughter tends to get the "rare" side effects of the medicines she takes, so I was a little hesistant, but we decided to give it a try.
UGH! It was like someone flipped a switch on her. She is a toddler and, of course, prone to mood swings, but these were markedly different. Her highs and lows were even more dramatic. She was throwing things, hitting at me (more often), and was in an all-around grumpy mood. She had trouble sleeping at night and would cry for me, describing these scary dreams that she was having. It's not that these things hadn't ever happened, but they were just amplified. Now, it could have been the fact that she was on Zyrtec, Augmentin AND Singulair at the same time, but either way, Singulair is off the table, for now. If she was having symptoms of uncontrolled asthma, then I think taking Singulair would be worth enduring the side effects, because I have heard many reports from fellow moms who say it worked miracles for their children. I would agree that if your choices are "be in a good mood, but struggle to breathe" or "breathe and be grumpy", that one would choose the latter, but we weren't using it for her asthma. Having a stuffy/runny nose just doesn't warrant Singulair, at this point, so I'm back to pursuing other alternatives. I think we might have to get serious and replace the carpeting in our house. If I can somehow contain/control her exposure to the aggravating allergens, then maybe we won't need any additional medication.